Minnesota, 2012

Tornadoes and Hail in Minnesota, June 10, 2012

June 10, 2012 · NWS MPX · 35 events in 17 counties and zones

The afternoon of Sunday, June 10th, a line of thunderstorms developed along a cold front across western Minnesota, and quickly became severe as they moved to the east-northeast across central and southern Minnesota. Initially, large hail was the main hazard, but it evolved into severe downburst winds across eastern Minnesota as this line moved to the east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

The afternoon of Sunday, June 10th, a line of thunderstorms developed along a cold front across western Minnesota, and quickly became severe as they moved to the east-northeast across central and southern Minnesota. Initially, large hail was the main hazard, but it evolved into severe downburst winds across eastern Minnesota as this line moved to the east. There was one confirmed report of a tornado in northern Le Sueur County and southern Scott County.

One area that had significant damage was across southern Ramsay County near Highland Park where numerous trees and large limbs were blown down. Some of the blown down tree limbs caused damage to cars. Thousands of people lost electrical power as trees and power lines were toppled by severe thunderstorms that rattled through the southern metro area. Lightning from these thunderstorms across eastern Minnesota struck a home in Apple Valley, and a pole barn in Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 10, 2:25 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 10, 2:25 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SUN JUN 10 2012

.DISCUSSION...

SHORT TERM CONCERN REMAINS SEVERE WEATHER THREAT ASSOCIATED WITH
WESTERN MINNESOTA BORDER COLD FRONT. CONVECTION BEGINNING TO
DEVELOP ALONG FRONTAL BOUNDARY. MOST UNSTABLE CAPES AROUND 2000
J/KG AHEAD OF THE BOUNDARY WITH DOWNDRAFT CAPES NOT FAR BEHIND.
EFFECTIVE SHEAR VALUES OF 30 KNOTS PLUS VICINITY OF THE BOUNDARY
WILL BE ENOUGH TO GENERATE SEVERE STORMS WITH STRONG WINDS AND
HAIL THIS EVENING. EXPECT ACTIVITY TO WANE AS THE EVENING WEARS ON
AND MOVES INTO WESTERN WISCONSIN.

FRONT MOVES THROUGH WESTERN WISCONSIN THROUGH 12Z MONDAY. COLD AIR
ALOFT/UPPER TROUGH SHOULD BE ABLE TO DEVELOP SOME AFTERNOON
INSTABILITY SHOWERS OVER NORTHERN MINNESOTA WITH A FAIR AMOUNT OF
CUMULUS INTO THE CENTRAL CWA. WILL HOLD ONTO SOME SMALL CHANCE
SHOWERS NORTHERN PORTION OF THE AREA IF INDEED SHOWERS DEVELOP
AND MOVE SOUTHEAST NEAR THE CWA. HIGH TEMPERATURES MONDAY WILL
COOL OFF SOME 10 TO 15 DEGREES FROM TODAYS TEMPERATURES.

CLEARING AND COOL CONDITIONS WILL BE RULE FOR TUESDAY AS THE
SURFACE HIGH MOVES ACROSS THE REGION TUESDAY AND TUESDAY NIGHT.
RETURN FLOW AND INCOMING SHORT WAVE WILL DRIVE CLOUDS AND CHANCE
OF SHOWERS AND THUNDER INTO MINNESOTA BY WEDNESDAY. THIS LIFTS
NORTH AND EAST AND SHOULD FOCUS MAIN THREAT OVER CENTRAL AND
NORTHERN PORTIONS OF THE AREA.

LONGER TERM MODELS DIVERGE SOME ON OVERALL DEVELOPMENT OF UPPER
AIR PATTERN...WITH THE THE GFS HAVING SOME CONVECTIVE FEEDBACK
PROBLEMS LATER IN THE PERIOD AND IS MORE AMPLIFIED WITH WEST COAST
TROUGH. THE 12Z ECMWF IS A BIT MORE PROGRESSIVE WITH THE UPPER
TROUGH AND DRIVES ANOTHER BOUNDARY ACROSS THE REGION NEXT WEEKEND.
WITH EVENTUAL RIDGING/HIGHER HEIGHTS ENVELOPING THE AREA...WE
SHOULD SEE TEMPERATURES WARM THROUGH THE 80S THE END OF THE WEEK
AND INTO NEXT WEEKEND...AHEAD OF THE BOUNDARY.

&&

.AVIATION.../18Z TAF ISSUANCE/

CDFNT SNAKING SSWWD FROM NW MN INTO ERN SD MAKING SLOW PROGRESS TO
THE E THUS FAR TDA. ONCE EARLY MORNING CONVECTION DISSIPATED
SHORTLY AFTER DAYBREAK...STORMS OVER CENTRAL-WESTERN MN HAVE BEEN
HARD TO COME BY...MAINLY DUE TO EFFECTIVE MORNING CAPPING AND
LATER ONSET OF STRONGER JETTING ALOFT. HAVE BEEN GETTING
INDICATIONS THAT THE CAP IS BREAKING WHICH WILL ALLOW CONVECTION
TO DEVELOP...MAINLY DUE TO ADDITIONAL CUMULUS DEVELOPMENT OVER
MUCH OF THE AREA. THIS WILL TRANSLATE TO SHWRS/TSTMS FORMING JUST
AHEAD OF AND ALONG THE FRONT ITSELF AS IT PUSHES EAST. TIMING FROM
THE 12Z TAFS LOOKED PRETTY GOOD SO HAVE JUST DELAYED THE ONSET BY
1-2 HRS IN THE 18Z TAFS BUT GENERALLY LEFT OTHER ELEMENTS ALONE.
ONCE THE CONVECTION PUSHES THRU...CLOUD DECKS WILL LOWER
SLIGHTLY...INCLUDING REACHING MVFR LEVELS FOR A FEW HOURS BEFORE
SCATTERING OUT DURG THE EARLY MORNING HOURS. HAVE THEN LEFT ONLY
HIGH SCT CLOUDS IN PLACE THRU TMRW MRNG...BUT THERE MAY BE SOME
LOWER CUMULUS CLOUDS DEVELOPMENT BY MID- TO LATE- TMRW AFTN.
REGARDING CONVECTION...HAVE GENERALLY GONE INTO THE LOW-END MVFR
TO HIGH-END IFR...BUT WILL MONITOR FOR WORSE CONDITIONS AND AMEND
AS NEEDED. WINDS WILL ALSO CONTINUE TO BE ON THE BREEZY SIDE FROM
THE SW...BRIEFLY TURNING TO NW IMMEDIATELY BEHIND THE CONVECTION
BEFORE SWITCHING BACK TO SW.

MSP...TIMING OF TSTMS LOOKS TO BE MAIN ISSUE WITH TAFS /AND ITS
ASSOCIATED PROBLEMS OF FLIGHT CONDITION DEGRADATION/. CDFNT OVER
WRN MN IS MAKING SLOW PROGRESS...SO THAT WITH LATEST MODEL
GUIDANCE INDICATING A SLIGHTLY LATER IMPACT OF STORMS...HAVE
DELAYED THE ONSET OF STORMS AT MSP BY A COUPLE OF HOURS AND ALSO
EXTENDED THE DURATION OF THE TEMPO GROUP. STILL LOOKS GOOD TO HAVE
IFR CONDITIONS ADVERTISED ATTM...BUT WOULD NOT BE SURPRISED IF
CONDITIONS BRIEFLY ARE WORSE IF/WHEN A STORM GOES DIRECTLY OVER
THE FIELD. MVFR CIGS WILL THEN FOLLOW FOR A FEW HOURS AFTER THE
STORMS AS THEY EXIT TO THE EAST...THEN VFR CONDITIONS LATE TONIGHT
THRU MUCH OF MONDAY. STRONG SW WINDS WILL CONTINUE THRU THIS
AFTN...AND DURING TSTM INITIALIZATION. HOWEVER, WINDS WILL BRIEFLY
SHIFT TO NW BEHIND THE STORMS BEFORE SETTLING BACK TO SW.
CONDITIONS IMPROVE TO VFR TMRW.

OUTLOOK...
.TUE...VFR/SKC. WINDS NW 5-10 KT.
.WED...VFR TO MVFR WITH SCTD SHWRS/TSTMS WEST. VFR EAST. S WINDS
10-15 KT.
.THU...VFR TO MVFR WITH ISOLD SHWRS/TSTMS NORTH. VFR CENTRAL AND
SOUTH. S WINDS AROUND 10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/JPC
Hazardous weather outlook, Jun 10, 12:21 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT SUN JUN 10 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
121 PM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY SEVERE THREATS
WILL BE FROM LARGE HAIL AND STRONG STRAIGHT LINE WINDS...THOUGH
AN ISOLATED TORNADO CAN NOT BE RULED OUT IN THE AFTERNOON. STORMS
ARE EXPECTED TO DEVELOP ALONG A COLD FRONT BETWEEN 2 PM AND 4 PM
IN WESTERN MINNESOTA AND WILL QUICKLY DEVELOP INTO A LINE THAT
WILL MOVE INTO EASTERN MINNESOTA DURING THE EVENING AND ACROSS
WESTERN WISCONSIN TONIGHT. IN ADDITION...UNSEASONABLY WARM
CONDITIONS ARE EXPECTED TODAY AHEAD OF THE COLD FRONT ACROSS SOUTH
CENTRAL AND EAST CENTRAL MINNESOTA INTO WESTERN WISCONSIN...WHERE
AFTERNOON HIGHS ARE AGAIN EXPECTED TO TOP OUT IN THE UPPER 80S TO
LOWER 90S. PLAN ON TAKING EXTRA PRECAUTIONS IF YOU WORK OR SPEND
AN EXTENDED PERIOD OF TIME OUTSIDE. STRONG SOUTH WINDS WILL RETURN
AHEAD OF THE COLD FRONT ACROSS THE MINNESOTA PORTION OF THE
OUTLOOK AREA BY LATE THIS MORNING. SUSTAINED WINDS OF 25 TO 30
MPH...WITH GUSTS BETWEEN 30 AND 40 MPH ARE EXPECTED BY THE
AFTERNOON EAST OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA TUESDAY
NIGHT THROUGH SATURDAY. THOUGH THE MOST LIKELY PERIODS FOR STORMS
LOOKS TO BE TUESDAY NIGHT INTO WEDNESDAY FROM SOUTHWEST MINNESOTA
INTO CENTRAL MINNESOTA AND AGAIN FRIDAY NIGHT INTO SATURDAY
ACROSS THE ENTIRE OUTLOOK AREA. AT THIS TIME...THE SEVERE WEATHER
THREAT WITH ANY OF THIS ACTIVITY LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH THIS EVENING.

In the hours before

Special weather statement, Jun 10, 1:31 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
231 PM CDT SUN JUN 10 2012

MNZ043-102000-
MORRISON-
231 PM CDT SUN JUN 10 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER MORRISON COUNTY THROUGH
300 PM CDT...

AT 229 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF RANDALL. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUSHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4629 9434 4626 9434 4623 9439 4621 9438
      4605 9458 4609 9465 4634 9461 4631 9454
      4634 9446 4634 9442
TIME...MOT...LOC 1932Z 204DEG 41KT 4613 9458

JPC
Special weather statement, Jun 10, 2:03 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
303 PM CDT SUN JUN 10 2012

MNZ041-102030-
DOUGLAS-
303 PM CDT SUN JUN 10 2012

...THUNDERSTORMS MOVING OVER DOUGLAS COUNTY THROUGH 330 PM CDT...

AT 302 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF MILTONA. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LEAF VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4611 9558 4612 9522 4610 9521 4593 9535
      4600 9559 4612 9564 4612 9559
TIME...MOT...LOC 2004Z 212DEG 38KT 4606 9541
Special weather statement, Jun 10, 2:25 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT SUN JUN 10 2012

MNZ042-102100-
TODD-
325 PM CDT SUN JUN 10 2012

...THUNDERSTORMS MOVING INTO TODD COUNTY THROUGH 400 PM CDT...

AT 321 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF PARKERS PRAIRIE. THIS STORM WAS
MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BERTHA.
  HEWITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4637 9483 4615 9514 4616 9516 4629 9517
      4636 9516 4637 9515 4638 9484
TIME...MOT...LOC 2025Z 212DEG 44KT 4626 9522
Special weather statement, Jun 10, 2:39 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT SUN JUN 10 2012

MNZ041-048-055>057-102130-
CHIPPEWA-DOUGLAS-KANDIYOHI-POPE-SWIFT-
339 PM CDT SUN JUN 10 2012

...THUNDERSTORMS MOVING OVER CHIPPEWA...DOUGLAS...KANDIYOHI...POPE
AND SWIFT COUNTIES THROUGH 430 PM CDT...

AT 337 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
STARBUCK TO 6 MILES NORTHWEST OF GLUEK. THESE STORMS WERE MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  STARBUCK.
  LONG BEACH.
  LOWRY.
  MURDOCK.
  FORADA.
  NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4606 9517 4519 9515 4492 9562 4573 9560
TIME...MOT...LOC 2040Z 207DEG 45KT 4559 9546 4506 9555

JPC

The radar

The Minneapolis radar (KMPX), 97 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 4 hail, 2 tornado, 2 lightning. Local standard time, as filed.

Hail, Stearns

When
June 10, 2:55 PM CST
Where
Stearns County, 1.66 mi SE of St Joseph
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.555, -94.303

Thunderstorm Wind, Renville

When
June 10, 3:52 PM CST
Where
Renville County, 0.69 mi NW of Olivia Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
44.778, -95.028

Hail, Stearns

When
June 10, 4:02 PM CST
Where
Stearns County, 0.57 mi E of St Martin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.500, -94.668

Thunderstorm Wind, Morrison

When
June 10, 4:06 PM CST
Where
Morrison County, 3 mi NE of Lincoln
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
46.247, -94.601

Power lines were blown down at Shamineau Lake.

Hail, Stearns

When
June 10, 4:32 PM CST
Where
Stearns County, 1.19 mi SE of Avon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.610, -94.450

Thunderstorm Wind, Stearns

When
June 10, 4:50 PM CST
Where
Stearns County, 2.82 mi ESE of St Stephen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.689, -94.214

Two trees were blown down across County Road 1.

Thunderstorm Wind, Stearns

When
June 10, 4:52 PM CST
Where
Stearns County, 1.52 mi N of Luxemburg
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.472, -94.247

Several trees were uprooted at the intersection of Highway 15, and County Road 47.

Hail, Benton

When
June 10, 4:54 PM CST
Where
Benton County, 0.96 mi NNE of Rice
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.763, -94.223

Thunderstorm Wind, McLeod

When
June 10, 5:05 PM CST
Where
McLeod County, 1.47 mi NNE of Fernando
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.670, -94.460

Several trees were blown down, along with a metal shed, and power poles.

Thunderstorm Wind, McLeod

When
June 10, 5:10 PM CST
Where
McLeod County, Brownton
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
44.730, -94.350

Several trees were blown down, along with a fence in a baseball field, and two large pine trees.

Thunderstorm Wind, Mille Lacs

When
June 10, 5:37 PM CST
Where
Mille Lacs County, 2.8 mi S of Vineland
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.130, -93.740

Multiple trees were blown down in Kathio State Park.

Thunderstorm Wind, Blue Earth

When
June 10, 6:35 PM CST
Where
Blue Earth County, 0.85 mi SSE of Lake Crystal
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
Law Enforcement
Coordinates
44.109, -94.213

Several large tree limbs were blown down, with some damage to bleachers at the city park.

Thunderstorm Wind, Blue Earth

When
June 10, 6:35 PM CST
Where
Blue Earth County, 0.5 mi E of Garden City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.050, -94.160

Several large tree branches were blown down.

Thunderstorm Wind, Anoka

When
June 10, 7:00 PM CST
Where
Anoka County, 0.83 mi S of St Francis
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.388, -93.370

A tree was blown down in St. Francis, and blocked a road.

Thunderstorm Wind, Hennepin

When
June 10, 7:02 PM CST
Where
Hennepin County, 2.79 mi SW of Maple Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.121, -93.519

A large tree was uprooted near Highway 101 and Gladstone Blvd in the northwest section of Maple Grove.

Thunderstorm Wind, Le Sueur

When
June 10, 7:04 PM CST
Where
Le Sueur County, 0.88 mi SSW of Le Sueur
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.458, -93.907

Several large tree branches were blown down.

Thunderstorm Wind, Isanti

When
June 10, 7:05 PM CST
Where
Isanti County, 5.16 mi ESE of Crown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.428, -93.368

Several large tree branches were blown down at the intersection of Highway 47, and County Road 53.

Thunderstorm Wind, Le Sueur

When
June 10, 7:14 PM CST
Where
Le Sueur County, 2.81 mi N of St Thomas
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.540, -93.760

A large tree was blown down near Highway 19.

Thunderstorm Wind, Hennepin

When
June 10, 7:15 PM CST
Where
Hennepin County, 2.77 mi NNE of Maple Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
45.188, -93.462

A power line and large tree were blown down at Fernbrook Lane and 129th Ave.

Tornado, Le Sueur

When
June 10, 7:15 PM CST to 7:16 PM CST
Where
Le Sueur County, 3.49 mi E of Henderson Station to 3.74 mi ENE of Henderson Station
Rating
EF0
Path length
0.56 mi
Path width
50 yd
Continued into
Scott, Mn (MPX)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
44.537, -93.810

An EF-0 tornado formed approximately 6.5 miles south of Belle Plaine...just south of the Le Sueur, Scott County line, and moved northeast into Scott County. Damage was associated with down trees, some shingles blown off, plus a chimney toppled at a house. Maximum width was 50 yards.

Thunderstorm Wind, Hennepin

When
June 10, 7:16 PM CST
Where
Hennepin County, 1.77 mi W of Minnetonka Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.934, -93.616

A tree and power line were blown down on Shoreline Drive.

Tornado, Scott

When
June 10, 7:16 PM CST to 7:20 PM CST
Where
Scott County, 5.73 mi SSE of Blakeley to 4.77 mi S of Belle Plaine
Rating
EF0
Path length
1.66 mi
Path width
50 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
44.543, -93.806

An EF-0 tornado continued from Le Sueur County, into Scott County and moved northeast for approximately 1.7 miles before dissipating 4.5 miles south-southeast of Belle Plaine. The tornado had a maximum width of 50 yards. A farm near Henderson sustained heavy damage, with a 60,000 bushel grain bin destroyed and at least one other damaged, plus a workshop roof was blown off, with rafters and support beams cracked in a storage shed.

Thunderstorm Wind, Hennepin

When
June 10, 7:17 PM CST
Where
Hennepin County, 2.07 mi WNW of Minnetonka Beach
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.940, -93.620

Several power lines were blown down near Shadywood Road.

Thunderstorm Wind, Scott

When
June 10, 7:23 PM CST
Where
Scott County, 2.22 mi SSW of Jordan
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.640, -93.645

Roof damage occurred to a home southwest of Jordan, along with numerous trees blown down.

Thunderstorm Wind, Carver

When
June 10, 7:25 PM CST
Where
Carver County, 0.61 mi ESE of Gotha
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.718, -93.768

A large tree was blown down near County Road 50 and 53.

Thunderstorm Wind, Scott

When
June 10, 7:27 PM CST
Where
Scott County, New Prague
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
44.550, -93.570

Thunderstorm Wind, Freeborn

When
June 10, 7:38 PM CST to 7:39 PM CST
Where
Freeborn County, 1.38 mi S of Conger
Measured
63 kt (72 mph) measured gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
43.600, -93.530

Severe winds caused a roof of a home to blow off, along with a large grain bin destroyed.

Thunderstorm Wind, Hennepin

When
June 10, 7:46 PM CST
Where
Hennepin County, 2.76 mi S of Mound
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.890, -93.670

A large tree was blown down on Highway 7, east of County Road 44.

Thunderstorm Wind, Freeborn

When
June 10, 7:50 PM CST
Where
Freeborn County, Clarks Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.770, -93.320

Power was lost in the town of Clarks Grove due to a severe wind gust.

Thunderstorm Wind, Dakota

When
June 10, 7:55 PM CST to 8:00 PM CST
Where
Dakota County, 2.43 mi N of Farmington to 2.17 mi SW of Lakeville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.665, -93.144

Several trees were blown down across western Dakota County which included the cities of Lakeville, and Farmington.

Thunderstorm Wind, Ramsey

When
June 10, 7:55 PM CST to 8:00 PM CST
Where
Ramsey County, 3.05 mi S of St Paul to 4.52 mi S of St Paul
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
44.926, -93.154

Numerous large trees and tree limbs were blown down in a large swath from near the Highland Park area, northeast toward Randolph Avenue. In addition, some of the trees landed on vehicles and caused damage.

Thunderstorm Wind, Washington

When
June 10, 8:13 PM CST
Where
Washington County, 0.85 mi SE of Mahtomedi
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.060, -92.960

Several trees were blown down, with numerous reports of power outages in the area.

Thunderstorm Wind, Washington

When
June 10, 8:27 PM CST
Where
Washington County, 0.85 mi SE of Stillwater
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
45.060, -92.820

Several trees and power lines were blown down in the area.

Lightning, Washington

When
June 10, 8:45 PM CST
Where
Washington County, 2.72 mi E of Withrow
Property damage
$350,000
Reported by
Newspaper
Coordinates
45.132, -92.864

The Stillwater Fire Department spent more than three hours extinguishing a pole barn fire on the 12000 block of Lockridge Avenue North Sunday night due to a lightning strike. Damage to a 40-foot-by-50-foot pole barn was estimated at $350,000.

Fire crews worked on the fire until 1:30 a.m. Monday. No injuries were reported.

Lightning, Dakota

When
June 10, 10:05 PM CST
Where
Dakota County, 3 mi SSW of Eagan
Property damage
$300,000
Reported by
Newspaper
Coordinates
44.758, -93.186

A lightning strike hit a gas meter on one home on 131th Street Southwest. The lightning traveled along the gas line, skipping one house and igniting another house nearby.

One of the homes suffered significant damage as a result of the fire. There were no injuries in the fire, and one other house suffered minor damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyThe tornado archive for Minnesota, 2012Warnings in Minnesota, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381423, 377464, 381484, 377448, 377442, 377445, 377446, 377443, 377447, 377451, 377452, 377453, 377454, 381708, 381737, 377455, 377456, 377463, 377458, 381494, 377459, 381495, 377460, 381729, 377461, 377466, 377465, 377471, 381711, 377470, 377472, 377467, 377468, 377577, 377575.